GARY P. ZALOGA, M.D.; WILLIAM DELACEY, M.D.; ERIC HOLMBOE, M.D.; BART CHERNOW, M.D.
ZALOGA GP, DELACEY W, HOLMBOE E, CHERNOW B. Glucagon Reversal of Hypotension in a Case of Anaphylactoid Shock. Ann Intern Med. 1986;105:65-66. doi: 10.7326/0003-4819-105-1-65
Download citation file:
Published: Ann Intern Med. 1986;105(1):65-66.
Generalized anaphylactoid reactions are acute life-threatening emergencies requiring prompt and aggressive therapy, usually with beta-adrenergic compounds such as epinephrine (1). However, beta-adrenergic agonists may be ineffective in reversing hypotension in patients receiving beta-adrenergic blocking agents (2). We report the case of a patient treated with these agents who developed hypotension after radiocontrast dye injection. Hypotension was effectively reversed after the intravenous administration of glucagon.
A 75-year-old white man was transferred to the intensive care unit for treatment of a generalized anaphylactoid reaction. The patient had been scheduled for computed tomography of his head for the evaluation of new-onset vertigo. Within
Learn more about subscription options.
Register Now for a free account.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only